Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Products of constant curvature spaces
with a Brownian independence property

Author: H. R. Hughes
Journal: Proc. Amer. Math. Soc. 126 (1998), 3417-3425
MSC (1991): Primary 58G32; Secondary 53B20, 60J65
MathSciNet review: 1459125
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The time and place Brownian motion on the product of constant curvature spaces first exits a normal ball of radius $\epsilon $ centered at the starting point of the Brownian motion are considered. The asymptotic expansions, as $\epsilon $ decreases to zero, for joint moments of the first exit time and place random variables are computed with error $O(\epsilon ^{10})$. It is shown that the first exit time and place are independent random variables only if each factor space is locally flat or of dimension three.

References [Enhancements On Off] (What's this?)

  • [CH] R. Courant and D. Hilbert, Methods of mathematical physics, vol. 2, Interscience, New York, 1962. MR 90k:35001
  • [GP] A. Gray and M. Pinsky, The mean exit time from a small geodesic ball in a Riemannian manifold, Bull. Sci. Math. (2) 107 (1983), 345-370. MR 85b:58128
  • [H1] H. R. Hughes, Brownian exit distributions from normal balls in $S^{3} \times H^{3}$, Ann. Probab. 20 (1992), 655-659. MR 93e:58196
  • [H2] H. R. Hughes, Curvature conditions on Riemannian manifolds with Brownian harmonicity properties, Trans. Amer. Math. Soc. 347 (1995), 339-361. MR 95d:58142
  • [KO1] M. Kozaki and Y. Ogura, On the independence of exit time and exit position from small geodesic balls for Brownian motions on Riemannian manifolds, Math. Z. 197 (1988), 561-581. MR 89g:58218
  • [KO2] M. Kozaki and Y. Ogura, Riemannian manifolds with stochastic independence conditions are rich enough, Probability theory and mathematical statistics (Kyoto, 1986), Lecture Notes in Math., vol. 1299, Springer, Berlin-New York, 1988, pp. 206-213. MR 91a:58206
  • [L1] M. Liao, Hitting distributions of small geodesic spheres, Ann. Probab. 16 (1988), 1039-1050. MR 89g:58219
  • [L2] M. Liao, An independence property of Riemannian Brownian motions, Geometry of random motion, Contemp. Math., vol. 73, Amer. Math. Soc., Providence, 1988, pp. 197-201. MR 89j:58143
  • [VK] N. Ja. Vilenkin and A. U. Klimyk, Representation of lie groups and special functions, Volume 2: class I representations, special functions, and integral transforms, Mathematics and its applications (Soviet Series), vol. 74, Kluwer, Dordrecht, 1993. MR 94m:22001

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 58G32, 53B20, 60J65

Retrieve articles in all journals with MSC (1991): 58G32, 53B20, 60J65

Additional Information

H. R. Hughes
Affiliation: Department of Mathematics, Southern Illinois University, Carbondale, Illinois 62901-4408

Keywords: Brownian motion, symmetric space, exit time, exit place
Received by editor(s): February 3, 1997
Received by editor(s) in revised form: March 27, 1997
Communicated by: Stanley Sawyer
Article copyright: © Copyright 1998 American Mathematical Society